Home | Calendar | Español | Media Room | Shop | Contact Us

Tegretol (effect on gums)

My child's gums seem to be swollen all the time. Is this common? Can this be from Tegretol? He is currently on 100mg Tegretol, three, sometimes four times, daily.

Yes, Tegretol does make gums look red and swollen and there is not much that can be done to change this other than to have medication switched to something that doesn't do this. You should have your child's teeth cleaned frequently, ideally every four months. You could consult with the neurologist or person who has your child on this medication to see if any other medication would be as effective without side effects.

DC/TK 7-13-10



Ask The Expert Home Page > T > CdLS Expert Entry: Tegretol (effect on gums)

Legal Disclaimer:  Please take note that the CdLS Foundation's Ask the Expert service is comprised of volunteer professionals in various areas of focus. Response times may vary and a response is not guaranteed. Answers are not considered a medical, behavioral, or educational consultation. Ask the Expert is not a substitute for the care and attention your child's personal physician, psychologist, educational consultant, or social worker can deliver.